MAUDE Adverse Event Report: PFM MEDICAL INC. NIT-OCCLUD PDA; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

PFM MEDICAL INC. NIT-OCCLUD PDA; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 145076V2
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Foreign Body In Patient (2687)
Date of Event 08/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
When the coil was extruded into the proximal descending aorta, the leading edge lodged itself into the aorta.It was extremely difficult to get out.During the process of attempting to remove it (using catheters from the arterial side to pry it away from the aorta, as well as pulling with a snare), there was premature release of the delivery system from the device.At that point, device was half within the catheter and half outside.Physician was able to snare it and pull it off the aorta, and subsequently pulled both the snare and delivery catheter back through the pda into the main pulmonary artery and then to the ivc where it could be dealt with better without risk of dangerous embolization.Once there within the ivc, physician was able to get a better hold with the snare and pulled it into the sheath.Some came through and then, while pulling, the coil broke in half.Physician was able to withdraw first half, and then re-snare the remaining half and remove it.Physician then placed the next size nit-occlud coil and extruded it into descending aorta.Upon pulling back into the ampulla, it easily pulled across the pda into the pulmonary artery despite having repeated an angiogram and appropriately sizing to the new diameter.Physician thinks having pulled the previous device all the way through with a second catheter and the snare, dilated the pda.Physician then removed the second nit-occlud coil, and replaced it with an amplatzer device.Patient (b)(6), measured ductus size (mm): aortic - 2, pulmonary - 5, length - 7.Procedure duration: 196 mins.Pda access: venous.A 5fr introducer sheath was used.Physician did not notice high resistance during forwarding of the system into the implantation catheter.Physician noticed high resistance during retrieval of the system into the implantation catheter.Curvature of implantation catheter in the vessel: mild.Physician did not notice a gap between pusher and coil prior to release.The number of revolutions the physician moved the rotation screw forward for release was not noted.Physician stated that the first angiogram (before the first device) the ductus measured as noted, so a 7x6 was used.An angiogram before attempting the second nit-occlud device showed a minimal diameter of 2.5 mm.Physician used a 9x6 for that and it pulled right through.

Brand Name
NIT-OCCLUD PDA
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
PFM MEDICAL INC.
1815 aston ave
suite 160
carlsbad CA 92008
MDR Report Key6938883
Report Number2032582-2017-00004
Device Sequence Number566963
Product Code MAE
UDI-Device Identifier04042301159991
UDI-Public04042301159991
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2019
Device Model Number145076V2
Device Catalogue Number145076V2
Device Lot Number1020429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient Weight4